Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 62, NWS Gaylord, MI

November 6, 2014

NWS Gaylord, MI issued this small craft advisory at Nov 6, 2014, 3:58 AM EST. It took effect at Nov 6, 2014, 7:00 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2014, 3:58 AM EST (08:58 UTC)
In effect from
Nov 6, 2014, 7:00 AM EST
Expired
Nov 7, 2014, 6:00 AM EST
In force
23 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

745 
WHUS73 KAPX 060858
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
358 AM EST THU NOV 6 2014

LMZ323-342-344>346-061700-
/O.EXT.KAPX.GL.W.0020.141106T1200Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
358 AM EST THU NOV 6 2014

...GALE WARNING NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-061700-
/O.NEW.KAPX.SC.Y.0062.141106T1200Z-141107T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
358 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 1 AM EST
FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
918 
WHUS73 KAPX 061653
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1153 AM EST THU NOV 6 2014

LMZ323-342-344>346-070100-
/O.CON.KAPX.GL.W.0020.000000T0000Z-141107T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1153 AM EST THU NOV 6 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-070100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1153 AM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
171 
WHUS73 KAPX 062126
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
426 PM EST THU NOV 6 2014

LMZ323-342-344-070530-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-141107T0600Z/
/O.EXB.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LMZ341-LSZ321-062230-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-141107T0600Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-070500-
/O.EXT.KAPX.GL.W.0020.000000T0000Z-141107T0500Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
426 PM EST THU NOV 6 2014

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE GALE WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ348-349-070530-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
426 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
954 
WHUS73 KAPX 070313
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1013 PM EST THU NOV 6 2014

LMZ345-346-071100-
/O.CAN.KAPX.GL.W.0020.000000T0000Z-141107T0500Z/
/O.EXA.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1013 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ348-349-LMZ323-342-344-071100-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
1013 PM EST THU NOV 6 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
853 
WHUS73 KAPX 070933
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EST FRI NOV 7 2014

LHZ348-LMZ323-342-344>346-071745-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
/O.NEW.KAPX.GL.A.0008.141108T0000Z-141109T0600Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
433 AM EST FRI NOV 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ349-071745-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-141107T1100Z/
/O.NEW.KAPX.GL.A.0008.141108T0000Z-141108T1800Z/
STURGEON POINT TO ALABASTER MI-
433 AM EST FRI NOV 7 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING...
...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY
THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-LMZ341-LSZ321-071745-
/O.NEW.KAPX.GL.A.0008.141108T0000Z-141109T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
433 AM EST FRI NOV 7 2014

...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH LATE SATURDAY NIGHT.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 6, 3:52 AM EST, 6 minutes earlier.

Area forecast discussion, Nov 6, 3:52 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST THU NOV 6 2014

.SYNOPSIS...
ISSUED AT 349 AM EST THU NOV 6 2014

LOW PRESSURE WILL PASS ACROSS LOWER MICHIGAN TODAY...BRINGING
WIDESPREAD RAIN AND SNOW...ALTHOUGH ANY SNOW ACCUMULATIONS APPEAR
MINIMAL. COLDER CONDITIONS WILL FOLLOW THIS SYSTEM...WITH ADDITIONAL
RAIN AND SNOW SHOWERS EXPECTED THIS WEEKEND. WELL BELOW NORMAL
TEMPERATURES LOOK TO CONTINUE WELL INTO THE NEXT WEEK...ALONG WITH
ADDITIONAL SNOW CHANCES.

&&

.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 349 AM EST THU NOV 6 2014

...TURNING COLDER WITH LINGERING LIGHT RAIN AND SNOW POTENTIAL
TODAY...

HIGH IMPACT WEATHER POTENTIAL: GALES EXPECTED ON PORTIONS OF
NORTHERN LAKE MICHIGAN. MINIMAL ELSEWHERE...ALTHOUGH SOME AREAS MAY
HAVE TO DEAL WITH SOME MINOR SNOW ACCUMULATIONS.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: WELL ADVERTISED CLIPPER
SYSTEM DOING ITS THING...PRODUCING WIDESPREAD RAIN AND SOME LIGHT
SNOW ACROSS MUCH OF THE REGION. MOST OF THE SNOW HAS BEEN CONFINED
OUT WEST TO FAR NORTHERN WISCONSIN AND PARTS OF SOUTH CENTRAL UPPER
MICHIGAN (ALTHOUGH HAVE AT TIMES OBSERVED SNOW HERE AT THE OFFICE).
MID LEVEL PATTERN DRIVING THIS SYSTEM REMAINS SOMEWHAT DISJOINTED...
WITH LEAD WAVE CUTTING ACROSS WISCONSIN...WITH SECOND AND MORE
DEFINED WAVE DIGGING SOUTHEAST INTO IOWA. AS SUCH...SURFACE
REFLECTION IS NOT OVERLY INTENSE...WITH SUB 1010MB LOW ABOUT SET TO
PUSH INTO CENTRAL LAKE MICHIGAN. SYSTEM ITSELF HELPING AMPLIFY WHAT
IS ALREADY AN IMPRESSIVE NOAM PATTERN...CONSISTING OFF WESTERN
RIDGING AND BROADER TROUGHING ACROSS THE GREAT LAKES INTO SOUTHEAST
CANADA.

PRIMARY FORECAST CONCERNS/CHALLENGES: PRECIPITATION TYPE...AS WELL
AS COVERAGE AND ENDING OF MOST WIDESPREAD ACTIVITY. LIGHT LAKE
EFFECT POTENTIAL TONIGHT. ADDRESSING GUSTY WINDS ACROSS THE BIG
WATERS AND ASSOCIATED HEADLINE CONCERNS.

DETAILS: WIDESPREAD MAINLY LIGHT PRECIPITATION WILL BE OCCURRING
ACROSS MUCH OF NORTHERN LOWER MICHIGAN THIS MORNING AS
DEFORMATION/WEAK FGEN WORK OVER MODESTLY MOIST ATMOSPHERE. CURRENT
SATELLITE AND REGIONAL RADAR TRENDS SUGGEST THE STEADIEST/"HEAVIEST"
ACTIVITY LIKELY FOCUSING ACROSS THE NORTH HALF OF NORTHER
LOWER...WITH PERHAPS SOME MID LEVEL DRY SLOT ISSUES HAMPERING PRECIP
INTENSITY FURTHER SOUTH UNTIL LATER THIS MORNING. TOUGH CALL NORTH
OF THE BIG BRIDGE...WITH TIGHT MOISTURE GRADIENT AND COOL SIDE FGEN
DRIVEN SUBSIDENCE LIKELY CREATING A SHARP NORTH SIDE GRADIENT TO THE
PRECIPITATION SHIELD. BASED OFF TRENDS WOULD EXPECT FAR NORTH
SECTIONS OF EASTERN UPPER JUST TO SEE SOME VERY LIGHT PRECIP.
FORCING ENDS FROM NORTHWEST TO SOUTHEAST RATHER QUICKLY DURING THE
AFTERNOON AS LOW PRESSURE BEGINS THE TRANSFER PROCESS TO THE MID
ATLANTIC STATES. THIS SHOULD RESULT IN A RATHER STEADY EROSION OF
PRECIPITATION FROM NORTHWEST TO SOUTHEAST...WITH MOST AREAS LIKELY
DRY BY THE END OF THE DAY.

PRECIPITATION TYPE REMAINS MORE THAN A FORMIDABLE CHALLENGE AS
BEST CAA WAITS UNTIL STRONGEST FORCING IS LOST. PERUSAL OF MODEL
DERIVED SOUNDINGS/CROSS SECTION THERMAL PROGS SHOW HINTS OF INITIAL
WEAK WARM NOSE BOWING NORTH BEFORE COLLAPSING THIS MORNING. AS
MENTIONED...HAVE ALREADY WITNESSED SNOW OUT THE WINDOW HERE AT THE
OFFICE...ALTHOUGH COMPLETE CHANGEOVER HAS BEEN TIED TO STRONGER
PRECIP RATES AND EARLIER WET BULB COOLING. WILL KEEP RAIN/SNOW
WORDING FOR THE HIGHLANDS AND NORTHERN EXTENT OF PRECIP SHIELD
INITIALLY...WITH PERHAPS A WINDOW FOR A COMPLETE CHANGEOVER DURING
THE MORNING AS THE COLUMN COOLS/WARM NOSE IS LOST. TIMING WILL BE
EVERYTHING...BUT COULD SEE SOME SLUSHY ACCUMULATIONS ON GRASSY AND
UNPAVED SURFACES. ELSEWHERE...RAIN SHOULD BE THE PRIMARY PRECIP TYPE
UNTIL LATER IN THE DAY.

NORTH-NORTHWEST FLOW LAKE PROCESSES TAKE CENTER STAGE TONIGHT AS CAA
DROPS H8 TEMPERATURES TO THE NEGATIVE UPPER SINGLE DIGITS. WITH THAT
SAID...SYNOPTIC MOISTURE COMPONENT IS QUICKLY LOST AND POST-SYSTEM
SUBSIDENCE SQUASHES DEPTH OF THE LAKE INDUCED CBL. GOTTA THINK AT
LEAST SOME LIGHT ACTIVITY WILL OCCUR IN FAVORED AREAS...ESPECIALLY
DURING THE EVENING. LAKE MODIFIED AIRMASS SHOULD KEEP A RAIN/SNOW
MIXTURE NEAR THE BIG WATERS...TRENDING QUICKLY TO ALL SNOW JUST
INLAND. NOT EXPECTING MUCH /IF ANY/ ACCUMULATION GIVEN LIGHT NATURE
OF ACTIVITY. DRY AWAY FROM FAVORED LAKE AREAS...ALTHOUGH WITH PLENTY
OF CLOUDS AS LOW LEVEL MOISTURE BECOMES TRAPPED BELOW LOWERING
INVERSION.

&&

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 349 AM EST THU NOV 6 2014

...STILL LOOKING MORE WINTRY WITH TIME...

PATTERN DESCRIPTION AND EVOLUTION:

UPPER AIR EVOLUTION STILL LOOKS THE SAME AS YESTERDAY. THERE WILL BE
THREE SEPARATE SHORTWAVES CONTINUING TO SUPPRESS ANY EFFORT OF
RIDGING IN THIS PROGRESSIVE AND WAVY PATTERN. THE PASSAGE OF EACH
WAVE WILL BRING PROGRESSIVELY COLDER SHOTS OF AIR...HELPING TO DRIVE
US TOWARD TRUE WINTER. EVENTUALLY...A LARGE CLOSED UPPER LOW AND OUR
COLDEST POLAR AIR OF THE SEASON IS STILL LOOKING TO SETTLE INTO NRN
MICHIGAN.

MODELS: HIGHLY CONSISTENT THROUGH SUNDAY...BUT ARE STARTING TO
DEVIATE THEREAFTER. GFS HOLDS THE UPPER LOW ACROSS ONTARIO FOR QUITE
AWHILE...BACKING THE LOW LEVEL FLOW AND RESULTS IN MORE PRECIP TYPE
ISSUES WITH EACH WAVE...WHILE THE ECMWF (FIRST TIME IT'S SHOWN THIS)
IS MORE PROGRESSIVE IN SENDING THE LOW EASTWARD AND THROWING THE
COLDER AIR INTO US SOONER...AND KEEPING IT HERE. THEY BOTH HOWEVER
STILL SHOW DOMINANT AND SHARPER TROUGHING EVENTUALLY ENGULFING THE
ENTIRE EASTERN CONUS.

FORECAST ISSUES: PRIMARILY DETERMINING SNOW CHANCES...PRECIP TYPE
AND RESULTANT SNOWFALL EXPECTATIONS. PERIODS OF GUSTY/BRISK WINDS
AND TIMING OF ALL ISSUES.

ASSOCIATED WEATHER:

FRIDAY: FRIDAY WILL BE A RELATIVELY QUIET DAY WITH RESIDUAL LIGHT
LAKE EFFECT SNOWS IN NW FLOW...GRADUALLY FALLING OFF TO FLURRIES AS
WINDS BACK MORE WEST/WSW WITH WAA THROUGH THE DAY. LITTLE TO NO
ACCUMULATIONS.

FRIDAY NIGHT THROUGH SATURDAY NIGHT: SKIES WILL INCREASE IN CLOUDS
FROM TOP DOWN IN CONTINUED WAA AHEAD OF THE NEXT SHORTWAVE. EXACTLY
HOW COOL IT WILL BE ON THE FRONT END OF THE PRECIPITATION FRIDAY
EVENING IS STILL TOUGH TO DISCERN...BUT IT STILL LOOKS AS THOUGH
LIGHT SNOWS WILL BE COMMON ON THE LEADING EDGE OF WAA PRECIP...THIS
IS MAINLY FOR EASTERN UPPER AND LOCATIONS EAST OF U.S. 131...MAINLY
IN THE HIGHER TERRAIN. FAIRLY RAPID WARMING OF THE ATMOSPHERE WILL
GET OFFSET BY WET BULB COOLING...WHICH WILL LEAD TO A LONGER PERIOD
OF POTENTIAL SNOWS ON THAT FRONT END. THEREFORE...DO FEEL MORE
CONFIDENT IN SEEING SNOWS INITIALLY. LIKELY NO AREA OVER AN
INCH...BUT BEST SHOT FOR ACCUMULATING SNOW WILL BE IN THE HIGHER
TERRAIN OF NRN LOWER...AND EASTERN UPPER. A TRANSITION TO ALL RAIN
IS LIKELY BY LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. ANOTHER
BAND OF PRECIPITATION WILL BE WITH THE COLD FRONT ARRIVING SATURDAY.
AS TEMPERATURES DROP THROUGH THE DAY...COULD SEE SOME ADDITIONAL
SNOWS MIX BACK IN ON THE BACKSIDE OF THE EXITING DEEPER MOISTURE. BY
LATE SATURDAY AFTERNOON...H8 TEMPS AS COLD AS -11C TO -14C WILL HAVE
SETTLED IN...WITH SFC TEMPERATURES FALLING INTO THE LOWER HALF OF
THE 30S FOR MOST. WE WILL ALSO SEE THE DEVELOPMENT OF LIGHT LAKE
EFFECT SNOW SHOWERS...LACK OF MOISTURE WILL KEEP THINGS IN CHECK AS
FAR AS ACCUMS GO. SEEING NO MORE THAN A FEW TENTHS AT THIS POINT.
THE NEXT WAVE ARRIVES SATURDAY NIGHT...WITH MAYBE SOME SYNOPTIC
SNOWS DEVELOPING LATE AT NIGHT.

SUNDAY THROUGH WEDNESDAY: SHORTWAVE ROLLS THROUGH US DURING THE DAY
SUNDAY...WITH WAA LIKELY NOT STRONG ENOUGH TO INTRO A MIX OF RAIN
WITH SNOW FOR ALL BUT AREAS ALONG AND SOUTH OF GTV BAY AND PARTS OF
NE LOWER. THIS OF COURSE CAN EASILY CHANGE...BUT COULD SEE SOME OF
THE BEST ACCUMULATIONS (1-2"?) IF THIS PANS OUT. THINGS HAVE CHANGES
A BIT IN THE EXTENDED...BUT WE ARE STILL GOING TO GET VERY COLD WITH
POLAR AIR ARRIVING. IT'S JUST WHEN THAT'LL HAPPEN. LESS CONFIDENCE
SUNDAY NIGHT ONWARD...BECAUSE THE AMOUNT OF COLD AIR SETTLING IN
SUNDAY NIGHT IS LESS KNOWN. EITHER WAY...WE HAVE ANOTHER CHANCE FOR
PRECIP MON-TUE WITH EITHER ANOTHER SHORTWAVE AND A RAIN/SNOW
MIX...OR WITH COLD AIR AND LIGHT LAKE EFFECT (THE LATTER IS THE
ECMWF). GRADUALLY...POLAR AIR WILL SEEP INTO NRN MICHIGAN WITH
LIKELY PERIODS OF LAKE EFFECT SNOW. TRENDS SUGGEST THAT MOISTURE IS
NOT AS DEEP...BUT EITHER WAY...IT WILL BE COLD AND BLUSTERY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1158 PM EST WED NOV 5 2014

MVFR TO IFR CONDITIONS OVERNIGHT INTO THURSDAY MORNING IN
-RA...PERHAPS -RASN.

LOW PRESSURE NOW IN SOUTHERN WI WILL CROSS FAR SOUTHERN LOWER MI
THU MORNING. ASSOCIATED PRECIP WILL AFFECT THE REGION INTO THU
MORNING. THIS WILL ALMOST ALL RAIN AT THE TAF SITES...WITH PERHAPS
SOME MIX AT PLN/APN. CIGS/VSBYS ARE MOSTLY VFR TO MVFR...THEY WILL
DESCENT TO MVFR/IFR AS THE NIGHT AND PRECIP CONTINUES. VSBYS WILL
ALSO BE MVFR AT TIMES. CONDITIONS WILL IMPROVE TO MVFR TO VFR BY
THURSDAY AFTERNOON...WITH A SMALL RISK OF SOME NORTH FLOW LAKE
EFFECT SHOWERS AT TVC/MBL.

LIGHT WINDS FOR MOST OF TONIGHT...AN E TO NE BREEZE DEVELOPING
TOWARD DAWN...BACKING NORTH AND INCREASING ON THURSDAY.

&&

.MARINE...
ISSUED AT 349 AM EST THU NOV 6 2014

PASSING CLIPPER SYSTEM THIS MORNING WILL RESULT IN A QUICK
INCREASE IN NORTH WINDS...ESPECIALLY ACROSS SECTIONS OF NORTHERN
LAKE MICHIGAN. TOUGH CALL...HOWEVER...ON INHERITED GALES...
ESPECIALLY NORTH OF GRAND TRAVERSE LIGHT. ITS GOING TO GET WINDY FOR
SURE...JUST NOT POSITIVE WILL WE SEE SPECIFIC GALE CRITERIA. GALE
WARNING ALREADY ISSUED EARLIER...AND WILL SIMPLY LEAVE WELL ENOUGH
ALONE FOR NOW. HANDFUL OF SCA/S WILL BE NEEDED ELSEWHERE AS WINDS
INCREASE ACROSS THE LAKES. NORTH WINDS EXPECTED TO STEADILY SUBSIDE
TONIGHT...BEFORE QUICKLY BACKING MORE WESTERLY AND BECOMING LIGHT ON
FRIDAY. NEXT ROUND OF POTENTIAL HEADLINES OCCURS FRIDAY NIGHT INTO
SATURDAY AS GUSTY SOUTHWEST WINDS DEVELOP AHEAD OF AN APPROACHING
COLD FRONT.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY
     FOR LHZ347>349.

LM...GALE WARNING FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY FOR
     LMZ323-342-344>346.

     SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY
     FOR LMZ341.

LS...SMALL CRAFT ADVISORY FROM 7 AM THIS MORNING TO 1 AM EST FRIDAY
     FOR LSZ321.

&&

SYNOPSIS...MSB
SHORT TERM...MSB
LONG TERM...SMD
AVIATION...JAZ
MARINE...MSB
Hazardous weather outlook, Nov 6, 3:57 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
357 AM EST THU NOV 6 2014

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-070900-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
357 AM EST THU NOV 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...
LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND
NORTHERN LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE EXPECTED OVER PORTIONS OF NORTHERN LAKE
MICHIGAN THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SMD

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.